Alert archive / Washington / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Spokane, WA

July 20, 2013

NWS Spokane, WA issued this red flag warning at Jul 20, 2013, 6:17 AM PDT. It took effect at Jul 20, 2013, 1:00 PM PDT. It was in force for 56 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 20, 2013, 6:17 AM PDT (13:17 UTC)
In effect from
Jul 20, 2013, 1:00 PM PDT
Expired
Jul 22, 2013, 9:00 PM PDT
In force
56 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

154 
WWUS86 KOTX 201317
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
617 AM PDT SAT JUL 20 2013

...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY TODAY...

.WINDY CONDITIONS WILL DEVELOP IN THE KITTITAS VALLEY THIS
AFTERNOON WHICH COMBINED WITH LOW RELATIVE HUMIDITY WILL HAVE THE
POTENTIAL FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES.

WAZ676-210015-
/O.NEW.KOTX.FW.W.0005.130720T2000Z-130721T0300Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
617 AM PDT SAT JUL 20 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 676...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING.

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676).

* WINDS: WEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITIES: 11 TO 20 PERCENT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR
  NEW FIRES IN THE KITTITAS VALLEY TODAY.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. 

&&

$$
7 follow-up statements
155 
WWUS86 KOTX 202128
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
228 PM PDT SAT JUL 20 2013

...WINDY CONDITIONS WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY
WENATCHEE AND WATERVILLE PLATEAU AREAS...

.WINDY CONDITIONS WILL CONTINUE DEVELOP IN THE KITTITAS VALLEY THIS
AFTERNOON AND EVENING WHICH COMBINED WITH LOW RELATIVE HUMIDITY WILL HAVE
THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW
FIRES. ALSO...THE WENATCHEE AREA...WATERVILLE PLATEAU AND EXTREME
WESTERN PARTS OF ZONE 673 (CENTRAL BASIN) WILL EXPERIENCE STRONGER
WINDS FROM THE WEST THIS EVENING.

WINDS WILL DIMINISH LATER TONIGHT BUT PICK UP AGAIN FOR THE
LATE SUNDAY AFTERNOON AND EVENING WITH RELATIVE HUMIDITY LEVELS
AT CRITICAL VALUES FOR THESE AREAS.


WAZ673-677-210530-
/O.EXB.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
228 PM PDT SAT JUL 20 2013

...RED FLAG WARNING IN EFFECT UNTIL 8 PM PDT SUNDAY FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 8 PM PDT SUNDAY.

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST 
  WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677).

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST 
  WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677).

* WINDS: WEST 15 TO 20 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITIES: 8 TO 14 PERCENT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR
  NEW FIRES IN THE AREA THIS AFTERNOON AND EVENING.
  ALSO...ANTICIPATE A PERIOD WHERE WINDS COULD BE HIGHLY VARIABLE
  AND GUSTY DURING THE TRANSITION TO STRONGER WINDS FROM THE WEST
  LATE THIS AFTERNOON AND EVENING.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ676-210530-
/O.EXT.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
228 PM PDT SAT JUL 20 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM PDT SUNDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676...

 AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676).

* WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITIES: 10 TO 20 PERCENT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR
  NEW FIRES IN THE KITTITAS VALLEY INTO THIS EVENING.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
046 
WWUS86 KOTX 210528
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1028 PM PDT SAT JUL 20 2013

...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE
AREA AND WATERVILLE PLATEAU AGAIN SUNDAY AFTERNOON...

.WINDS WILL DIMINISH AND RELATIVE HUMIDITY RECOVER THROUGH THE
NIGHT...HOWEVER WINDS ARE EXPECTED TO PICK UP AGAIN SUNDAY
AFTERNOON WITH RELATIVE HUMIDITY DROPPING BACK TO CRITICAL
LEVELS. THE COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WIND
WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD WITH ANY
EXISTING OR NEW FIRES.

WAZ676-211730-
/O.CON.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
1028 PM PDT SAT JUL 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676...

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676).

* WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* RELATIVE HUMIDITY: 12 TO 23 PERCENT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR
  NEW FIRES IN THE KITTITAS VALLEY SUNDAY AFTERNOON.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ673-677-211730-
/O.CON.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
1028 PM PDT SAT JUL 20 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND
677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST 
  WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677).

* WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY: 10 TO 18 PERCENT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR
  NEW FIRES IN THE AREA SUNDAY AFTERNOON. ALSO... ANTICIPATE A
  PERIOD WHERE WINDS COULD BE HIGHLY VARIABLE AND GUSTY DURING THE
  TRANSITION TO STRONGER WINDS.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
163 
WWUS86 KOTX 211341
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
641 AM PDT SUN JUL 21 2013

...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE
AREA AND WATERVILLE PLATEAU AGAIN SUNDAY AFTERNOON...

.WINDS ARE EXPECTED TO PICK UP AGAIN THIS AFTERNOON WITH RELATIVE
HUMIDITY DROPPING BACK TO CRITICAL LEVELS. THE COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WIND WILL RESULT IN THE POTENTIAL FOR
RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. THE POTENTIAL
EXISTS FOR BREEZY WINDS WITH LOW HUMIDITY AGAIN MONDAY AFTERNOON.

WAZ676-220000-
/O.CON.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
641 AM PDT SUN JUL 21 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676...

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676).

* WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH.

* RELATIVE HUMIDITY: 12 TO 23 PERCENT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING 
  OR NEW FIRES IN THE KITTITAS VALLEY SUNDAY AFTERNOON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ673-677-220000-
/O.CON.KOTX.FW.W.0005.000000T0000Z-130722T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
641 AM PDT SUN JUL 21 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND
677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN
  COLUMBIA BASIN (ZONE 673) WEST OF MOSES LAKE AND FIRE WEATHER
  ZONE 677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677).

* WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY: 10 TO 18 PERCENT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR
  NEW FIRES IN THE AREA THIS AFTERNOON. ALSO...ANTICIPATE A
  PERIOD WHERE WINDS COULD BE HIGHLY VARIABLE AND GUSTY DURING THE
  TRANSITION TO STRONGER WINDS.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
026 
WWUS86 KOTX 212200
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
300 PM PDT SUN JUL 21 2013

...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE
AREA AND WATERVILLE PLATEAU THIS AFTERNOON AND EVENING AND AGAIN
ON MONDAY...

.WINDS ARE EXPECTED TO PICK UP THIS AFTERNOON WITH RELATIVE
HUMIDITY DROPPING BACK TO CRITICAL LEVELS. THE COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WIND WILL RESULT IN THE POTENTIAL FOR
RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. CRITICAL VALUES
ARE EXPECTED TO BE REACHED AGAIN MONDAY AFTERNOON AND EVENING FOR
WINDS AND RELATIVE HUMIDITY.

WAZ673-677-221400-
/O.EXT.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
300 PM PDT SUN JUL 21 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT MONDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN
  COLUMBIA BASIN (ZONE 673) WEST OF MOSES LAKE AND FIRE WEATHER ZONE
  677 EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677).

* WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. THE STRONGEST
  WINDS WILL OCCUR BETWEEN 3 PM AND 9 PM.

* RELATIVE HUMIDITY: 10 TO 18 PERCENT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING 
  OR NEW FIRES IN THE AREA THIS AFTERNOON. ALSO...ANTICIPATE A 
  PERIOD WHERE WINDS COULD BE HIGHLY VARIABLE AND GUSTY DURING 
  THE TRANSITION TO STRONGER WINDS. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ676-221400-
/O.EXT.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
300 PM PDT SUN JUL 21 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT MONDAY FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676...

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676).

* WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. THE
  STRONGEST WINDS WILL OCCUR BETWEEN 3 PM AND 9 PM.

* RELATIVE HUMIDITY: 14 TO 24 PERCENT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING 
  OR NEW FIRES IN THE KITTITAS VALLEY SUNDAY AND MONDAY AFTERNOON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
452 
WWUS86 KOTX 221159
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
459 AM PDT MON JUL 22 2013

...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE
AREA AND WATERVILLE PLATEAU AGAIN THIS AFTERNOON AND EVENING...

.WINDS ARE EXPECTED TO PICK UP THIS AFTERNOON WITH RELATIVE
HUMIDITY DROPPING BACK TO CRITICAL LEVELS. THE COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WIND WILL RESULT IN THE POTENTIAL
FOR RAPID FIRE SPREAD WITH ANY EXISTING OR NEW FIRES. 

WAZ676-230000-
/O.CON.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
459 AM PDT MON JUL 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676...

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676).

* WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. THE
  STRONGEST WINDS WILL OCCUR AFTER 3 PM.

* RELATIVE HUMIDITY: DROPPING TO 17 TO 24 PERCENT AFTER 2 PM.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR
  NEW FIRES IN THE KITTITAS VALLEY THIS AFTERNOON AND EVENING.

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ673-677-230000-
/O.CON.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
459 AM PDT MON JUL 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND
677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST 
  WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677).

* WINDS: INCREASING AFTER 3 PM...WITH WEST WIND 15 TO 20 MPH WITH
  GUSTS UP TO 25 MPH. FOR THE NORTHERN COLUMBIA BASIN THE
  STRONGEST WINDS WILL BE ON THE WATERVILLE PLATEAU AND AREAS WEST
  OF MOSES LAKE.

* RELATIVE HUMIDITY: DROPPING TO 10 TO 18 PERCENT AFTER 2 PM.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING OR
  NEW FIRES IN THE AREA THIS AFTERNOON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
311 
WWUS86 KOTX 222109
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
209 PM PDT MON JUL 22 2013

...WINDY WITH LOW RELATIVE HUMIDITY KITTITAS VALLEY...WENATCHEE
AREA AND WATERVILLE PLATEAU AGAIN THIS AFTERNOON AND EVENING...

.WINDS HAVE PICK UP THIS AFTERNOON WITH RELATIVE HUMIDITY DROPPING
DOWN TO CRITICAL LEVELS. THE COMBINATION OF LOW RELATIVE HUMIDITY
AND STRONG WIND WILL RESULT IN THE POTENTIAL FOR RAPID FIRE SPREAD
WITH ANY EXISTING OR NEW FIRES.

WAZ676-230400-
/O.CON.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
209 PM PDT MON JUL 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676...

* AFFECTED AREA: FIRE WEATHER ZONE 676 EAST WASHINGTON SOUTH 
  CENTRAL CASCADE VALLEYS (ZONE 676).

* WINDS: NORTHWEST 20 TO 25 MPH WITH GUSTS 30 TO 35 MPH. THE 
  STRONGEST WINDS WILL OCCUR AFTER 3 PM. 

* RELATIVE HUMIDITY: DROPPING TO 17 TO 24 PERCENT UNTIL 9 PM.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING 
  OR NEW FIRES IN THE KITTITAS VALLEY THIS AFTERNOON AND 
  EVENING. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WAZ673-677-230400-
/O.CON.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
209 PM PDT MON JUL 22 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND
677...

* AFFECTED AREA: FIRE WEATHER ZONE 673 EAST WASHINGTON NORTHERN 
  COLUMBIA BASIN (ZONE 673) AND FIRE WEATHER ZONE 677 EAST 
  WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677).

* WINDS: WEST WIND 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. FOR THE
  NORTHERN COLUMBIA BASIN THE STRONGEST WINDS WILL BE ON THE
  WATERVILLE PLATEAU AND AREAS WEST OF MOSES LAKE.

* RELATIVE HUMIDITY: 10 TO 18 PERCENT UNTIL 9 PM PDT.

* IMPACTS: RAPID FIRE SPREAD CAN BE EXPECTED WITH ANY EXISTING 
  OR NEW FIRES IN THE AREA THIS AFTERNOON. 

* WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
841 
WWUS86 KOTX 230354
RFWOTX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
854 PM PDT MON JUL 22 2013

...RED FLAG WARNING FOR THE KITTITAS VALLEY...WENATCHEE AREA AND
WATERVILLE PLATEAU WILL BE ALLOWED TO EXPIRE THIS EVENING...

WAZ676-230500-
/O.EXP.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/
EAST WASHINGTON SOUTH CENTRAL CASCADE VALLEYS (ZONE 676)-
854 PM PDT MON JUL 22 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 676...

A FEW SPOTS WILL SEE SOME BREEZY WINDS INTO TONIGHT...BUT
RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE ABOVE CRITICAL
LEVELS AS TEMPERATURES CONTINUE TO COOL THROUGH THE REST OF THIS
EVENING. AS A RESULT...RED FLAG CONDITIONS ARE NO LONGER ANTICIPATED.

$$

WAZ673-677-230500-
/O.EXP.KOTX.FW.W.0005.000000T0000Z-130723T0400Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
854 PM PDT MON JUL 22 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673 AND 677...

A FEW SPOTS WILL SEE SOME BREEZY WINDS INTO TONIGHT...BUT
RELATIVE HUMIDITIES WILL CONTINUE TO INCREASE ABOVE CRITICAL
LEVELS AS TEMPERATURES CONTINUE TO COOL THROUGH THE REST OF THIS
EVENING. AS A RESULT...RED FLAG CONDITIONS ARE NO LONGER ANTICIPATED.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 20, 5:05 AM PDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 20, 5:05 AM PDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
505 AM PDT Sat Jul 20 2013

.SYNOPSIS...
A hot and dry weather pattern is expected over the Inland
Northwest through Wednesday. Some of the warmest weather of the
summer is expected the next several days with an abundance of
sunshine. The arrival of a cold front Wednesday night into
Thursday should bring our temperatures closer to average, and the
seasonal temperature will likely persist into next weekend.

&&

.DISCUSSION...

Today through Sunday...A persistent weather pattern will set up
this weekend with very similar weather today and Sunday compared
to what happened yesterday. Main story will be warm and dry
conditions.  A dry westerly flow will promote clear skies except
for a few flat cumulus over the northern mountains each afternoon.
The only concern will be locally breezy winds through the Cascade
gaps this afternoon and evening which will elevate fire weather
concerns around Wenatchee and Ellensburg. The Seattle to Moses
Lake pressure gradient this morning is at 7-8mb which is
sufficient for breezy winds. The marine layer this morning west
of the Cascades appears shallow based on fog product imagery which
should allow for dry air aloft to mix down in the lee of the
Cascades this afternoon. The winds are not expected to be strong
enough in Wenatchee for a red flag warning but will have to take a
close look at the Kittitas Valley after the 12z UIL sounding is
in. JW

Sunday Night through Wednesday: The 00z models have now come into
very good agreement with the longwave pattern through the middle
of next week. A flat upper ridge Monday is expected to briefly
bulge northward on Tuesday. Then on Wednesday, an upper low along
the coast of central British Columbia is expected to push the
ridge axis into western Montana. Temperatures through Wednesday
will continue to be hot with afternoon temperatures roughly 5 to
8 degrees above average. We will continue to closely watch the
northward propagation of the mid-level monsoonal moisture plume
for the middle of the week. The 00z runs of the GFS, ECMWF and
Canadian models push the upper ridge axis far enough east by
Wednesday that the moisture and instability will largely miss the
Spokane forecast area. At this time, it appears that the only the
northeast Blue Mountains and the Camas Prairie stand a small chance
of experiencing any high based thunderstorm activity late in the
day on Wednesday. Even in these far southern zones, thunderstorm
chances look to be less than 20 percent. /GKoch

Wednesday Night through Friday Night: Model differences continue
to be the story for the extended part of the forecast as once
again the Euro and GFS have significant differences that could
bring major changes to the forecast depending on the verifying
solution. Wednesday Night good agreement is in place with the
shortwave ridging slowly exiting the area to the east and the
strong low is right at the central BC coastline. Friday and into
the overnight hours is where things start to differ with the Euro
wanting to push the low inland promoting cooler NW flow behind the
low whereas the GFS wants to hold it in place near the coastline
which would continue our warmer SW flow. No significant changes
where made to the chance for precipitation but I did add some low
POPs for the mountains across the northern border to account for
the low potentially ejecting to the east but nothing to mention
precip in the wx grids. Main thing to note would be the potential
for fire weather concerns Thursday afternoon/evening in the
cascade gaps near Wenatchee and surrounding areas as winds will be
breezy and this coupled with our continued low RH values could
prompt some fire weather highlights. Will need to watch how things
progress on Friday as a tighter pressure gradient could lead to
concerns again. Other than this the weather looks quiet with
temperatures continuing to cool into the lower to upper 80s by
Friday depending on your location. We will have to look at what
future model runs indicate on the potential for the low to move to
the east or if it will stay in place continuing our warm SW flow.
/Fliehman

&&

.AVIATION...
12Z TAFS...Very dry air will result in clear skies through 12z
Sunday except for flat cumulus over the mountains near the Canadian
border after 18z today.  Winds will be around 10 knots or less,
except at KEAT where gusty winds will develop between 01-05z.  JW

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        93  61  91  60  90  62 /   0   0   0   0   0   0
Coeur d'Alene  93  57  91  57  88  58 /   0   0   0   0   0   0
Pullman        91  50  89  53  89  54 /   0   0   0   0   0   0
Lewiston       99  62  97  63  97  64 /   0   0   0   0   0   0
Colville       94  55  93  56  94  56 /   0   0   0   0   0   0
Sandpoint      90  51  88  52  88  53 /   0   0   0   0   0   0
Kellogg        89  56  87  56  88  57 /   0   0   0   0   0   0
Moses Lake     99  60  97  60  96  61 /   0   0   0   0   0   0
Wenatchee      96  66  94  62  94  63 /   0   0   0   0   0   0
Omak           97  60  96  60  96  60 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&

Nearby

Red Flag Warnings in Washington, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.